Many prescription pain medications have undesirable side effects like drowsiness, nausea, and weight gain – to name a few. In this article, we are going to talk about what to do if your prescription medications are causing weight gain, or other negative side effects.
When Medications Cause Weight Gain
There are many types of medications that can cause a patient to gain weight. Antidepressants, antihistamines, corticosteroids, and diabetes medications can all result in weight gain. Here are a few prescription meds that commonly cause weight gain:
These are just a few of many meds that can lead to weight gain. Ask your prescribing doctor about the potential side effects of any medication before you start taking it.
Steps to Take
So what can you do if your meds are causing unwanted weight gain? There are a few options. Some patients think that they just have to deal with the side effects of their prescription medications. However, this is not usually the case. There are many different ways to manage and treat pain. A particular prescription medication is just one of many methods for pain relief. There may be another prescription medication that can control your pain with fewer side effects, or there may be other methods like physical therapy, injections, or surgery. The most important resource you can have at your side is a pain physician who is willing to listen to your concerns and work with you to find a pain relief strategy that works for you.
If you are concerned that your prescription medications are causing weight gain, contact a qualified pain management specialist to discuss your options. Advanced Spine & Pain Clinics of MN physicians have over twenty years of experience prescribing medications to patients in Minnesota. Our doctors can help you find a medication that treats your pain with the least amount of side effects. Contact our office today to set up your appointment with an Edina pain management specialist.